Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Omaha, NE

March 10, 2015Antelope County, Knox County, Nebraska

NWS Omaha, NE issued this red flag warning at Mar 10, 2015, 2:38 PM CDT for Antelope County, Knox County, Nebraska. It took effect at Mar 11, 2015, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 2:38 PM CDT (19:38 UTC)
In effect from
Mar 11, 2015, 12:00 PM CDT
Expired
Mar 11, 2015, 6:29 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Knox County, NE

The radar

The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2162 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS83 KOAX 101938
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
238 PM CDT TUE MAR 10 2015


NEZ011-016-110345-
/O.NEW.KOAX.FW.W.0001.150311T1700Z-150312T0000Z/
KNOX-ANTELOPE-
238 PM CDT TUE MAR 10 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST
NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 7 PM CDT WEDNESDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
6 follow-up statements
829 
WWUS83 KOAX 101956 AAA
RFWOAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
256 PM CDT TUE MAR 10 2015

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF NORTHEASTERN
NEBRASKA WEDNESDAY AFTERNOON...

NEZ011-016-110400-
/O.CON.KOAX.FW.W.0001.150311T1700Z-150312T0000Z/
KNOX-ANTELOPE-
256 PM CDT TUE MAR 10 2015

...RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEASTERN
NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
  BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$
437 
WWUS83 KOAX 110349
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1049 PM CDT TUE MAR 10 2015

NEZ011-016-111200-
/O.CON.KOAX.FW.W.0001.150311T1700Z-150312T0000Z/
KNOX-ANTELOPE-
1049 PM CDT TUE MAR 10 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEAST NEBRASKA.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
292 
WWUS83 KOAX 110819
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
319 AM CDT WED MAR 11 2015

NEZ011-016-111630-
/O.CON.KOAX.FW.W.0001.150311T1700Z-150312T0000Z/
KNOX-ANTELOPE-
319 AM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEAST NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
990 
WWUS83 KOAX 111606 AAA
RFWOAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1106 AM CDT WED MAR 11 2015


NEZ011-016-120000-
/O.CON.KOAX.FW.W.0001.150311T1700Z-150312T0000Z/
KNOX-ANTELOPE-
1106 AM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST
NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
837 
WWUS83 KOAX 112054
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 PM CDT WED MAR 11 2015

NEZ011-016-120500-
/O.NEW.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
/O.CON.KOAX.FW.W.0001.000000T0000Z-150312T0000Z/
KNOX-ANTELOPE-
354 PM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEAST
NEBRASKA... 

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM TO 7 PM CDT THURSDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 25 MPH.

* RELATIVE HUMIDITY...AROUND 20 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
  BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ012-017-018-030>032-042-120500-
/O.NEW.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
354 PM CDT WED MAR 11 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM TO 7 PM CDT THURSDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 012 CEDAR... 
  FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...
  FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...
  FIRE WEATHER ZONE 032 STANTON AND FIRE WEATHER ZONE 042 PLATTE.

* WINDS...SOUTHWEST 15 TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 TO 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ043-NEZ015-033-034-043-044-050-051-065-120500-
/O.NEW.KOAX.FW.A.0001.150312T1800Z-150313T0000Z/
MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
354 PM CDT WED MAR 11 2015

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF
EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN 
  NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 
  033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 
  043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 
  050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS AND FIRE WEATHER 
  ZONE 065 SEWARD.

* WINDS...SOUTH 15 TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
  BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ZAPOTOCNY
873 
WWUS83 KOAX 112329
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
629 PM CDT WED MAR 11 2015

NEZ011-016-120800-
/O.CAN.KOAX.FW.W.0001.000000T0000Z-150312T0000Z/
/O.CON.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
KNOX-ANTELOPE-
629 PM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST
NEBRASKA... 
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR TODAY FOR PORTIONS OF NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
RED FLAG WARNING FOR TODAY. THE REST FLAG WARNING REMAINS IN
EFFECT FOR THURSDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX AND 
  FIRE WEATHER ZONE 016 ANTELOPE.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
  BEHAVIOR ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ012-017-018-030>032-042-120800-
/O.CON.KOAX.FW.W.0002.150312T1800Z-150313T0000Z/
CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
629 PM CDT WED MAR 11 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST
NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 012 CEDAR... 
  FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...
  FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...
  FIRE WEATHER ZONE 032 STANTON AND FIRE WEATHER ZONE 042 PLATTE.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ043-NEZ015-033-034-043-044-050-051-065-120800-
/O.CON.KOAX.FW.A.0001.150312T1800Z-150313T0000Z/
MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
629 PM CDT WED MAR 11 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF NORTHEAST AND EAST CENTRAL NEBRASKA...

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN 
  NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 
  033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 
  043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 
  050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS AND FIRE WEATHER 
  ZONE 065 SEWARD.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME 
  FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 10, 11:17 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 10, 11:17 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1117 AM CDT TUE MAR 10 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 242 AM CDT TUE MAR 10 2015

GENERALLY THIS QUIET AND MILD WEATHER PATTERN IS EXPECTED TO
CONTINUE THROUGH THE WEEK.

THERE IS ONE DISTINCT SHORTWAVE UPSTREAM ON WATER VAPOR IMAGERY THAT
WAS DIVING SOUTHEAST THROUGH MONTANA INTO WYOMING AND WESTERN
SOUTH DAKOTA EARLY THIS MORNING...BEING PUSHED BY A STRONG POLAR
JET IN SOUTHWEST CANADA. THE RAP HAS BEEN REPRESENTING THIS
FEATURE WELL HOWEVER THE 00Z RUNS OF THE NAM/GFS/ECMWF/GEM HAD IT
TOO WEAK AND TOO SLOW. USING THE RAP SOLUTION...WE SHOULD SEE A
FEW CLOUDS GENERATED BY THIS WAVE AT LEAST EARLY IN THE DAY OVER
THE FORECAST AREA...AND IN THE PAST HOUR AN AREA OF MID CLOUDS
DEVELOPED IN THE COLUMBUS-NORFOLK AREAS. THIS WAVE ALSO BRINGS A
WEAK COLD FRONT WITH IT TODAY...HOWEVER WE MAINLY EXPECT THIS TO
BE A WIND SHIFT WITH LITTLE CHANGE IN TEMPERATURE. ACTUALLY AHEAD
OF THE FRONT...THROUGH EARLY AFTERNOON...LOW LEVEL THERMAL RIDGE
WILL BE IN PLACE AHEAD OF THE FRONT OVER THE SOUTHERN HALF OF THE
FORECAST AREA AND TEMPERATURES MAY SPIKE BRIEFLY.

RAISED HIGH TEMPERATURES A FEW DEGREES TODAY THROUGH THURSDAY
BASED ON THE PAST FEW DAYS AND SLIGHTLY WARMER LOWS. 850 MB AIR
ALSO INCREASES A DEGREE OR TWO...WITH GOOD MIXING ESPECIALLY
TODAY. HAVE LOWER 70S PREDICTED FOR MOST OF THE FORECAST AREA
THROUGH THURSDAY. RECORDS SEEM SAFE ALTHOUGH THE RECORD HIGH IN
NORFOLK ON WEDNESDAY OF 74 MAY BE THREATENED. THESE ARE GOOD
PATTERNS TO USE BIAS-CORRECTED GUIDANCE GIVEN THE RECENT TRENDS OF
WARMER THAN FORECAST HIGH TEMPERATURES.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 242 AM CDT TUE MAR 10 2015

THURSDAY NIGHT...LONG WAVE UPPER TROUGH DRIFTS THROUGH THE PLAINS
BUT VERTICAL MOTION IS WEAK AND AIRMASS IS DRY. HIGHS FRIDAY
SHOULD BE ABOUT 5 DEGREES COOLER BASED ON SOME CLOUD COVER AND
COOLER AIRMASS...THEN A FEW DEGREES COOLER ON SATURDAY WITH HIGHS
CLOSER TO 60.

UPPER RIDGING BUILDS BACK INTO THE PLAINS ON SUNDAY PER ECMWF AND
GFS WITH A REBOUND IN 850 TEMPERATURES BACK TO VALUES SIMILAR TO
THIS WEEK. SUNDAY AND MONDAY SHOULD SEE HIGHS PUSHING UPPER 60S
AGAIN.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1116 AM CDT TUE MAR 10 2015

VFR CONDITIONS ARE EXPECTED THRU THE FCST PD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...NIETFELD
LONG TERM...NIETFELD
AVIATION...DEE
Hazardous weather outlook, Mar 10, 5:40 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 AM CDT TUE MAR 10 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-110045-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
540 AM CDT TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER SHOULD REACH THE VERY HIGH CATEGORY
FOR AT LEAST PART OF THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FIRE DANGER WILL RISE INTO THE VERY HIGH CATEGORY AGAIN WEDNESDAY
AND MAY REACH THE EXTREME CATEGORY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.